Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 25, NWS Miami, FL

August 27, 2021

NWS Miami, FL issued this small craft advisory at Aug 27, 2021, 9:19 AM EDT. It took effect at Aug 27, 2021, 8:00 PM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2021, 9:19 AM EDT (13:19 UTC)
In effect from
Aug 27, 2021, 8:00 PM EDT
Expired
Aug 29, 2021, 2:00 AM EDT
In force
30 hr
Issued by
NWS Miami, FL

The text

As transmitted.

009 
WHUS72 KMFL 271319
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
919 AM EDT Fri Aug 27 2021

GMZ656-657-676-280630-
/O.NEW.KMFL.SC.Y.0025.210828T0000Z-210829T0000Z/
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
919 AM EDT Fri Aug 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT SATURDAY...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and
  seas 2 to 4 feet expected.

* WHERE...Coastal waters from Chokoloskee to Bonita Beach FL out 
  20 NM, Coastal waters from East Cape Sable to Chokoloskee FL 
  out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 
  20 to 60 NM.

* WHEN...From 8 PM this evening to 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$
4 follow-up statements
712 
WHUS72 KMFL 271814
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
214 PM EDT Fri Aug 27 2021

GMZ656-657-676-280215-
/O.CON.KMFL.SC.Y.0025.210828T0000Z-210829T0000Z/
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
214 PM EDT Fri Aug 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM EDT SATURDAY...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 2 to 4 feet expected.

* WHERE...Coastal waters from Chokoloskee to Bonita Beach FL out 
  20 NM, Coastal waters from East Cape Sable to Chokoloskee FL 
  out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 
  20 to 60 NM.

* WHEN...From 8 PM this evening to 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$

https://www.weather.gov/miami
534 
WHUS72 KMFL 280730
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
330 AM EDT Sat Aug 28 2021

GMZ656-657-676-281530-
/O.CON.KMFL.SC.Y.0025.000000T0000Z-210829T0000Z/
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
330 AM EDT Sat Aug 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 2 to 4 feet expected.

* WHERE...Coastal waters from Chokoloskee to Bonita Beach FL out 
  20 NM, Coastal waters from East Cape Sable to Chokoloskee FL 
  out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 
  20 to 60 NM.

* WHEN...until 8 pm EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$

https://www.weather.gov/miami
778 
WHUS72 KMFL 281259
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
859 AM EDT Sat Aug 28 2021

GMZ656-657-676-290000-
/O.CON.KMFL.SC.Y.0025.000000T0000Z-210829T0000Z/
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
859 AM EDT Sat Aug 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 6 feet.

* WHERE...Waters from Chokoloskee to Bonita Beach FL from 20 to 
  60 NM, Coastal waters from East Cape Sable to Chokoloskee FL 
  out 20 NM and Coastal waters from Chokoloskee to Bonita Beach 
  FL out 20 NM.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$
716 
WHUS72 KMFL 281846
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
246 PM EDT Sat Aug 28 2021

GMZ676-290600-
/O.EXT.KMFL.SC.Y.0025.000000T0000Z-210829T0600Z/
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
246 PM EDT Sat Aug 28 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WHAT...Southeast winds 15 to 25 kt with occasional gusts as high
  as 35 kts and seas 3 to 6 feet.

* WHERE...Waters from Chokoloskee to Bonita Beach FL from 20 to 60
  NM.

* WHEN...Until 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$

GMZ656-657-290000-
/O.CON.KMFL.SC.Y.0025.000000T0000Z-210829T0000Z/
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
246 PM EDT Sat Aug 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southeast winds 15 to 25 kt with occasional gusts as high
  as 35 kts and seas 3 to 6 feet.

* WHERE...Coastal waters from East Cape Sable to Chokoloskee FL 
  out 20 NM and Coastal waters from Chokoloskee to Bonita Beach FL
  out 20 NM.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 27, 7:27 AM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 27, 7:27 AM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Miami FL
727 AM EDT Fri Aug 27 2021

.AVIATION(12Z TAFS)...
East/southeasterly flow across the area throughout the period.
Scattered showers and isolated storms over the east coast this
morning. Showers and storms this afternoon, with highest chances
over northern portions of the area, interior and Gulf coast. Brief
periods of reduced vis/cigs with convection that moves over the
terminals. These will be handled with amendments given the
sporadic nature and lack of confidence with timing for each
terminal.

&&

.PREV DISCUSSION... (Issued 341 AM EDT Fri Aug 27 2021)

SHORT TERM (Today through Saturday)...

Models depict broad high pressure building across the western
Atlantic, with a sfc ridge extending into the Carolina coast. This
will place SoFlo under the influence of the southern periphery of
the ridge, with prevailing easterly winds across the area through
the short term. Abundant moisture remains over the area in the wake
of a mid-upper trough, while additional moisture seems to be
advected over SoFlo from the Atlantic as another mid level impulse
arrives. MFL sounding data and model data show PWATs remaining in
the 1.5 to 2 inch range, so expect chances of showers and
thunderstorms to remain fairly high.

The overall synoptic scenario will again favor interior and west
coast areas for having the highest POPs, around 60 percent this
afternoon. Models suggest even higher POPs on Saturday over the west
half of SoFlo, in the 70-80 percent range, as moisture associated
with Ida reaches the eastern Gulf.

More warm/muggy days ahead with afternoon temperatures back into the
low-mid 90s, and high humidity each day. Heat index values should
have no trouble hitting triple digits across much of SoFlo.

LONG TERM (Saturday Night through Thursday)...

Ida is forecast to be over the central Gulf of Mexico Saturday
night and make landfall in Louisiana on Sunday. In its wake, high
pressure surface and aloft will nose into Florida from the north
during the second half of the weekend, which will decrease
surface winds across South Florida. Models still show rather deep
moisture across the region along with high clouds partially
associated with the upper level outflow on the east side of Ida.
The east wind flow will focus higher PoPs over the interior and
Gulf coast, but expect fairly even coverage of showers and
thunderstorms from east to west as the winds will be light enough
to allow for an enhancement of the east coast seabreeze. A similar
pattern is expected for Monday as the high pressure continues to
ease into Florida east of Ida which is forecast to be inland over
the SE United States by this time.

The pattern begins to change slightly on Tuesday as what's left of
Ida moves E-NE over the SE U.S. and displaces the high pressure to
the south. This should lead to more of a westerly wind flow and
with sufficient moisture result in scattered to locally numerous showers
and thunderstorms focusing over the eastern half of South Florida.
Models show some drier air over the area Wednesday and Thursday,
and PoPs reflect this with values in the 30-40% range both days.

Temperatures will be seasonably warm through Monday, slightly
modified by cloud cover and precipitation. By Tuesday and
continuing through Thursday we should see a slight increase in
max temperatures especially interior and east as a result of the
westerly wind and less cloud cover. Max heat index values around
100F Sunday and Monday will get closer to 105F in some areas
Tuesday through Thursday.

AVIATION(06Z TAFS)...

VFR continues through around 14-15Z when increasing cloud cover and
developing showers could bring periods of MVFR/IFR cigs over the
Atlantic terminals. APF will likely remain generally VFR through
around 17Z. Robust easterly winds will continue over all of the
terminals today in the 10-15kt range.

MARINE...

High pressure north of the area will keep moderate to breezy at
times easterly winds, with at least exercise caution criteria over
the local waters today. By tonight, the influence of tropical storm
Ida is expected to reach the Gulf marine zones and bring SCA
conditions through Saturday morning. Scattered showers and
thunderstorms will be possible across the waters each day.

BEACHES...

There is a moderate rip current risk along the east coast beaches of
South Florida due to breezy easterly winds. An elevated rip current
risk will remain across the region into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            81  90  80  91 /  20  50  20  60
West Kendall     79  91  78  92 /  30  60  20  60
Opa-Locka        80  91  79  92 /  20  50  20  60
Homestead        79  89  78  90 /  30  50  20  50
Fort Lauderdale  81  89  80  89 /  20  50  20  60
N Ft Lauderdale  81  89  80  89 /  20  50  20  60
Pembroke Pines   79  90  79  90 /  20  50  20  60
West Palm Beach  79  90  78  90 /  30  60  20  60
Boca Raton       80  89  79  89 /  20  50  20  60
Naples           78  91  77  91 /  30  70  30  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Kelly
Today through Saturday and Marine...AR
Saturday Night through Thursday...Molleda

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 27, 3:20 AM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
320 AM EDT Fri Aug 27 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
271930-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
320 AM EDT Fri Aug 27 2021

...Moderate Risk of Rip Currents East Coast Beaches...
...Scattered Storms Possible Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a Moderate Risk of Rip Currents along the
Atlantic beaches of South Florida.

Thunderstorms: scattered thunderstorms possible today, with highest
chances over interior and west coast locations. Locally gusty winds,
frequent lightning, and heavy rainfall possible with any thunderstorms.

Wind: Locally gusty winds will be possible with the stronger showers
and thunderstorms, including the Atlantic waters.

Waterspouts: Waterspouts will be possible with the showers and
thunderstorms over the Atlantic and Biscayne waters.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The threat for thunderstorm impacts will continue through the rest
of the forecast period with locally gusty winds, frequent lightning,
and heavy rainfall possible.

Tropical Storm Ida is forecast to move northward into the Gulf of
Mexico passing to the west of South Florida. A more easterly path
than the forecast could increase the threat of excessive rainfall
along coastal Southwest Florida this weekend.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and flooding to the
National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Aug 27, 6:03 AM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Miami FL
603 AM EDT Fri Aug 27 2021

FLZ067-068-168-271030-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
603 AM EDT Fri Aug 27 2021

...A strong thunderstorm will impact portions of east central Palm
Beach County through 630 AM EDT...

At 603 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Ocean Ridge, moving west at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
West Palm Beach, Boynton Beach, Delray Beach, Wellington, Lake Worth,
Palm Beach, Ocean Ridge, Greenacres, Royal Palm Beach, Palm Springs,
Lantana, Atlantis, Haverhill, Cloud Lake, Loxahatchee NWR, Palm Beach
International Airport, Village Of Golf, Golden Lakes, Gun Club
Estates and Schall Circle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2669 7991 2642 8000 2650 8035 2676 8025
TIME...MOT...LOC 1003Z 109DEG 17KT 2655 8006

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KELLY

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 5:56 AM EDTSpecial Marine WarningMFL34 min
Aug 27, 6:03 AM EDTSpecial Weather StatementMFLPalm Beach27 min
Aug 27, 1:46 PM EDTSpecial Marine WarningMFL44 min
Aug 27, 3:15 PM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach35 hr

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.